MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1050-080
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 5x80mm armada 35 balloon dilatation catheter (bdc) was advance to the target lesion; however, the balloon failed to inflate after several attempts.The bdc was removed from the patient.Outside of the patient another attempt was made to inflate the balloon and pressure was applied to 24 atmospheres (atm); however, the balloon still did not inflate.Another armada balloon was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.Return device analysis found there was a leak noted at 6atm at the proximal end of hub at guide wire port.Bubbles were noted in the guide wire port when indeflator was pressurized.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned.Visual inspection, functional testing, scanning electron microscopy (sem) and chem analysis were performed on the returned device.The reported inflation issue was confirmed, and a leak was noted on the retuned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported inflation issue and noted leak could not be determined.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.According to sem analysis no leakage or blockages were observed at the distal end of the luer.Sem reported that contamination was observed in the balloon between the proximal marker and proximal balloon seal.Fourier transform infrared spectrometer (ftir) testing was performed to identify the noted contamination found and it was concluded the contamination could be blood plasma/serum, that could be the obstruction at some point of the inflation path.In this case, it is possible that the noted contamination contributed to the reported inflation issue; however, a conclusive cause cannot be determined.Additionally, sem report said the device leakage from the proximal end of the luer may possibly be attributed to gaps/channels in the adhesive bonding area, but it was reported by the account that the device was subjected to a higher pressure that recommended outside of the patient to see if the balloon inflates, this handling could affect the adhesive bonding.It may be possible that the adhesive bonding was compromised during the multiple inflation attempts and/or higher-pressure inflation and subsequently resulting in the noted leak during return analysis; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19996182
Report Number2024168-2024-09658
Device Sequence Number8585580
Product Code LIT
UDI-Device Identifier08717648154621
UDI-Public(01)08717648154621(17)240731(10)10226G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberB1050-080
Device Catalogue NumberB1050-080
Device Lot Number10226G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown